FDA wants warnings on bottles of Acetaminophen
The Food and Drug Administration will now require a warning on bottles of the popular pain reliever Acetaminophen -- saying the drug may cause serious skin reactions in some people.
Acetaminophen is found in numerous prescription and over-the-counter products designed to treat pain and reduce fever.
According to the FDA, the skin reactions are rare but can be deadly. Symptoms include blisters, serious rashes, reddening of the skin and even layers of skin falling off.
Other drugs designed to treat fever and pain, such as ibuprofen and naproxen, also carry the risk of these skin reactions, but they already carry a warning on their labels.
- Crews demolishing building in Mission Bay fire
- 7 people dead in New York gas explosion
- Man looks to move forward after Peninsula boat crash
- Senators reach deal extending jobless benefits
- SF's Stockton Tunnel closed due to water main break
- Crews remove broken window from high-rise in SF
- Car cleared from Caltrain tracks after collision
- Police search for possible shooter, lock down school
- Americans on track to spend $60B on pets this year
- Royal editor: Diana gave me leaked phone info
- VIRAL VIDEO: Haiyan survivors in "Happy"... 55 min ago
- Photos: Meet the stars where you live
- roundup: Vacaville police chief; South Bay fireworks
- weather: Bay Area weather forecast for Friday 3 min ago